Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 6, 2012, 5:45 PM MST. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 5:45 PM MST (00:45 UTC)
- Expired
- Aug 6, 2012, 6:30 PM MST
- In force
- 45 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 54 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3301 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS85 KFGZ 070045 SPSFGZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 545 PM MST MON AUG 6 2012 AZZ018-070130- GILA AZ- 545 PM MST MON AUG 6 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 630 PM MST AT 530 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN NEAR RYE AND MOVING SOUTHEAST ALONG THE RYE CREEK DRAINAGE...MOVING SOUTHEAST AT 2 TO 5 MPH. LOCATIONS IMPACTED INCLUDE... RYE CREEK NEAR RYE...RYE...AND PORTION OF HIGHWAY 87 NEAR RYE IN WESTERN GILA COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL RAPID RUNOFF MAY CAUSE WATER TO RISE IN AREA WASHES...ESPECIALLY RYE CREEK. BEWARE OF THE POTENTIAL FOR WATER OVER ROADWAYS ESPECIALLY HIGHWAY 87 FROM MILE MARKERS 235 TO 242. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3408 11131 3406 11133 3413 11144 3420 11143 TIME...MOT...LOC 0036Z 312DEG 3KT 3408 11135 $$ TC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:30 PM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST MON AUG 6 2012 .SYNOPSIS...HIGH PRESSURE IS EXPECTED TO SHIFT WESTWARD OVER NORTHERN ARIZONA THROUGH THE REMAINDER OF THE WEEK. THIS WILL BRING SLIGHTLY DRIER AND MORE STABLE AIR OVER THE REGION RESULTING IN A WARMING TREND AND A SLIGHT DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY. && .DISCUSSION...A MOIST AND UNSTABLE AIR MASS OVER NORTHERN AZ HAS RESULTED IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE LEAST ACTIVITY SO FAR IS ACROSS THE NORTHEASTERN PORTIONS OF THE STATE WHERE HIGH PRESSURE CENTERED OVER NW NEW MEXICO IS SUPPRESSING CONVECTION SOMEWHAT. OVER THE NEXT FEW DAYS...THE HIGH PRESSURE CENTER IS EXPECTED TO MOVE SLOWLY WEST...SUPPRESSING CONVECTION OVER A LARGER PORTION OF NORTHERN AZ. THIS WILL ALSO PRODUCE A WARMING TREND. THE WARMEST TEMPERATURES ARE EXPECTED MIDWEEK...AND WILL LIKELY REACH WITHIN A FEW DEGREES OF EXCESSIVE HEAT WARNING CRITERIA IN THE YAVAPAI AND NORTHERN GILA COUNTY VALLEYS. && .AVIATION...FOR THE 00Z PACKAGE...SCT SHRA/TSRA ACROSS NORTHERN AZ WILL CONTINUE THROUGH 02-04Z BEFORE DIMINISHING. HEAVY RAIN WITH BRIEF MVFR CONDITIONS WILL BE POSSIBLE IN THE STRONGER STORMS. STORMS WILL REDEVELOP AGAIN TUESDAY AFTERNOON...ESPECIALLY OVER THE HIGHER TERRAIN. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DJO AVIATION.......KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 6, 6:50 AM MST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 650 AM MST MON AUG 6 2012 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 650 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOIST AND UNSTABLE AIR REMAINS ACROSS THE REGION THIS MORNING AND A FAIRLY ACTIVE DAY IS EXPECTED AS A RESULT. MORNING CLOUD COVER AND LIGHT SHOWERS OVER SOUTHERN COCONINO COUNTY AND MUCH OF YAVAPAI COUNTY WILL DELAY THUNDERSTORMS DEVELOPMENT IN THESE AREAS UNTIL THE AFTERNOON. STORMS WILL DEVELOP FIRST TODAY EAST AND SOUTHEAST OF FLAGSTAFF...WHERE A SUNNY START TO THE DAY IS ANTICIPATED. BY EARLY AFTERNOON...SCATTERED TO NUMEROUS STORMS WILL BE FOUND ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS...WITH STORMS MOVING NORTH INTO THE LITTLE COLORADO RIVER VALLEY BY AFTERNOON. THE PRIMARY THREATS TODAY WILL BE BRIEF HEAVY RAIN...AND SMALL HAIL .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRYING AND WARMING TREND WILL DEVELOP DURING THIS PERIOD...WITH VERY LITTLE THREAT FOR STRONG STORMS AFTER TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 6, 4:33 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 433 PM MST MON AUG 6 2012 AZZ008-037-070015- YAVAPAI AZ- 433 PM MST MON AUG 6 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 515 PM MST AT 417 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A NEARLY STATIONARY THUNDERSTORM SOUTH OF WALNUT CREEK RANGER STATION...MOVING NORTH AT 2 MPH. LOCATIONS IMPACTED INCLUDE... WILLIAMSON VALLEY WASH... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA...BE ON THE LOOK OUT FOR ELEVATED FLOW IN AREA WASHES ESPECIALLY WILLIAMSON VALLEY WASH TO WHERE THE WASH MEETS THE BIG CHINO WASH. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF SLIDE OFF DUE TO MUDDY SURFACES. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3491 11316 3508 11295 3486 11274 3474 11290 TIME...MOT...LOC 2327Z 174DEG 4KT 3486 11285 TC
Special weather statement, Aug 6, 5:45 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 545 PM MST MON AUG 6 2012 AZZ018-070130- GILA AZ- 545 PM MST MON AUG 6 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 630 PM MST AT 530 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN NEAR RYE AND MOVING SOUTHEAST ALONG THE RYE CREEK DRAINAGE...MOVING SOUTHEAST AT 2 TO 5 MPH. LOCATIONS IMPACTED INCLUDE... RYE CREEK NEAR RYE...RYE...AND PORTION OF HIGHWAY 87 NEAR RYE IN WESTERN GILA COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL RAPID RUNOFF MAY CAUSE WATER TO RISE IN AREA WASHES...ESPECIALLY RYE CREEK. BEWARE OF THE POTENTIAL FOR WATER OVER ROADWAYS ESPECIALLY HIGHWAY 87 FROM MILE MARKERS 235 TO 242. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3408 11131 3406 11133 3413 11144 3420 11143 TIME...MOT...LOC 0036Z 312DEG 3KT 3408 11135 TC
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:52 PM MST | Areal Flood Advisory | FGZ | Coconino | 64 min |
| Aug 7, 1:48 PM MST | Special Weather Statement | FGZ | 42 min | |
| Aug 7, 2:21 PM MST | Areal Flood Advisory | FGZ | Gila | 84 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.